Louisiana, 2007

Tornadoes and Hail in Louisiana, February 24, 2007

February 24, 2007 · NWS JAN · 15 events in 7 counties and zones

The spring of 2007 started a bit early with the region seeing its first severe weather outbreak on February 24th. A large and powerful storm system took shape as a deep surface low tracked across Kansas and into portions of Iowa.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.3 million
Crop damage
$450,000
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

The spring of 2007 started a bit early with the region seeing its first severe weather outbreak on February 24th. A large and powerful storm system took shape as a deep surface low tracked across Kansas and into portions of Iowa. This strong area of low pressure was driven by a powerful upper level trough which supported very strong winds through the entire atmosphere. These winds were felt at the surface to some degree as a large area across the Lower Mississippi River Valley saw sustained winds between 25-35 mph with gusts between 40-50 mph. Those gradient winds, in advance of the severe weather, were strong enough to down some trees and power lines across the region. Those damage reports were more scattered in nature.|Those strong winds from the deepening surface low helped to draw northward moisture and instability. The strong winds allowed for the environment to become highly sheared. Basically, there were increasing winds with height and a change in the wind direction as well. This particular combination of instability and high shear was quite rare. However, this set the stage for a severe weather outbreak which included numerous reports of damaging winds, large hail and a few tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 24, 3:03 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Feb 24, 3:03 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CST SAT FEB 24 2007

.DISCUSSION...AN ACTIVE EVENING IS IN STORE FOR THE ARKLAMISS REGION
AS A SEVERE WEATHER EVENT IS SETTING UP FOR THE AREA.  THE SURFACE
LOW NOW SITS OVER CENTRAL KANSAS AS THE COLD FRONT EXTENDS OVER
CENTRAL ARKANSAS DOWN THROUGH NORTHEAST LA AND INTO SOUTHEASTERN
TX.  SEVERE THUNDERSTORMS HAVE BEEN ONGOING OVER NORTHERN LOUISIANA
AND CENTRAL AND EASTERN ARKANSAS THE PAST SEVERAL HOURS.  THESE ARE
APPROACHING THE NORTHWESTERN PORTIONS OF THE CWFA THIS AFTERNOON
WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS AHEAD OF THIS IN OUR
CWFA.

RIGHT NOW...EXPECT THE FRONT TO BE NEAR THE MISSISSIPPI RIVER AROUND
6 PM...CENTRAL PORTIONS OF THE CWFA AROUND 9 PM...AND LEAVING OR
NEARLY LEAVING EASTERN PORTIONS OF THE CWFA AROUND MIDNIGHT. THIS
STORM SYSTEM WILL BRING SEVERE WEATHER TO THE FORECAST AREA THIS
AFTERNOON THROUGH LATE EVENING...AS WE HAVE SEEN TO THE WEST OF OUR
AREA TODAY.  LOOKING AT OUR 18Z RAOB FOR HERE AND OVER SHV...WE SEE
THAT THE ATMOSPHERE HAS PLENTY TO WORK WITH...WHICH COMES AS NO
SURPRISE.  0-3KM STORM RELATIVE HELICITY LOOKS TO BE AROUND 500
M2/SS.  LAPSE RATES OVER EASTERN LOUISIANA AND INTO WESTERN
MISSISSIPPI LOOK TO BE BETWEEN 7-8 C/KM.  THE BIGGEST AREA OF
CONCERN LOOKS TO BE AREAS WEST OF THE INTERSTATE 55 CORRIDOR THIS
AFTERNOON AND EVENING.  THIS AREA HAS THE MOST INSTABILITY.  ML CAPE
VALUES OVER THIS AREA WILL BE BETWEEN 1000-1500 J/KG.  THERE IS ALSO
GREAT UPPER LEVEL SUPPORT AS A 100KT 500MB JET STREAK PUSHES
NORTHWEST OF THE AREA.  MOISTURE HAS ALSO BEEN RAPIDLY INCREASING
OVER THE AREA TODAY.  WE ARE NOW TO SEEING DEW POINTS IN THE LOWER
60S ACROSS WESTERN PORTIONS OF THE CWFA.  THIS INCREASE IN MOISTURE
OVER THE SOUTHERN AND WESTERN PORTIONS OF THE CWFA WILL HELP KEEP
THIS AREA IN THE ENHANCED RISK FOR SEVERE WEATHER THIS EVENING INTO
TONIGHT...ESPECIALLY FOR AREAS IN THE NORTHWEST.  CONDITIONS DO BECOME
LESS FAVORABLE AS WE MOVE OVER EASTERN PORTIONS OF THE AREA.
HOWEVER...WITH THE SPEED THE STORMS WILL BE MOVING AND THE AMOUNT OF
FORCING OVER THE AREA...WILL STILL BE ABLE TO SEE SEVERE STORMS OVER
THIS PORTION OF THE CWFA AS WELL.  AT THIS TIME...IT STILL LOOKS
LIKE WE WILL SEE A SQUALL LINE MOVE THROUGH THE AREA...WITH DISCRETE
CELLS IN FRONT OF THE LINE MOVING THROUGH THE AREA.  AREAS SOUTH OF
THE INTERSTATE 20 CORRIDOR WILL BE MORE LIKELY TO SEE THE DISCRETE
CELLS AS THE AREA IS MORE CAPPED IN THIS REGION. RIGHT NOW IT STILL
LOOKS LIKE ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...WITH
DAMAGING WINDS...TORNADOES...AND POSSIBLY SOME HAIL ALL BEING
POSSIBLE ACROSS THE AREA...ESPECIALLY FOR THE ENHANCED RISK AREA
WEST OF THE INTERSTATE 55 CORRIDOR.

ANOTHER THING TO NOTE IS THE WINDS OVER THE AREA.  WE HAVE A
CONTINUED WIND ADVISORY FOR THE ENTIRE REGION THROUGH THE EARLY
OVERNIGHT HOURS.  WITH A STRONG SURFACE LOW MOVING NORTH OF THE AREA
AND TIGHTENING PRESSURE GRADIENTS...WINDS HAVE BEEN SUSTAINING AT
15-25KT FOR MOST SITES WITH SUSTAINED AT 30KT IN THE DELTA
REGION...WITH HIGHER GUSTS OVER THE ENTIRE REGION.  THE WINDS IN THE
DELTA REGION WILL HAVE TO BE MONITORED AS A HIGH WIND WARNING MAY BE
NEEDED IF THEY CONTINUE TO INCREASE. THIS IS EXPECTED TO CONTINUE
THROUGH MUCH OF THE EVENING...AND BEGIN TO CALM BELOW WIND ADVISORY
CRITERIA AFTER MIDNIGHT.

AFTER AN ACTIVE EVENING...THINGS WILL BEGIN TO CALM DOWN OVER THE
CWFA AFTER MIDNIGHT AS THE FRONT MOVES OUT OF THE AREA AROUND THIS
TIME.  THE AREA WILL BEGIN TO QUICKLY CLEAR OUT BEHIND THE FRONT AS
WELL. BUMPED LOW TEMPERATURES UP JUST A TAD SINCE WINDS WILL
CONTINUE TO BE UP ENOUGH TO KEEP TEMPERATURES FROM DROPPING TOO
MUCH. /14/

AFTER TONIGHT...STRONG ZONAL FLOW WILL CONTINUE ACROSS THE SOUTHERN
CONUS FOR THE NEXT WEEK AND BEYOND. BREEZY WEST WINDS MAY
NECESSITATE A LAKE WIND ADVISORY FOR SUNDAY IN THE DELTA
REGION...BUT WITH THE CURRENT WIND ADVISORY AND SEVERE WEATHER
SITUATION WILL HOLD OFF ON THAT ISSUANCE. OTHERWISE...A PERIOD OF
QUIET WEATHER WITH MILD DAYS AND COOL NIGHTS WILL TRANSPIRE FOR THE
EARLY TO MID WEEK AS WEAK HIGH PRESSURE SETTLES OVER THE LOWER MS
VALLEY REGION. THE NEXT STORM SYSTEM FORECAST BY MODELS FOR THURSDAY
IS STRIKINGLY SIMILAR TO THE CURRENT SYSTEM IN NEARLY EVERY
ASPECT...INCLUDING THERMODYNAMIC AND KINEMATIC FIELDS...AND THE
SYNOPTIC PATTERN. WILL GO AHEAD AND INTRODUCE WORDING FOR THE HWO
REGARDING THE NEXT SYSTEM AS ANOTHER SIGNIFICANT SEVERE WEATHER
EVENT COULD UNFOLD IF THE MODELS CONTINUE THEIR TRENDS. ALSO...HAVE
BOOSTED RAIN CHANCES BACK TO NEAR 00Z GUIDANCE VALUES FOR FRI
NIGHT/SATURDAY AS 12Z GUIDANCE HAS COME IN A LITTLE STRONGER WITH
THE NEXT SHORTWAVE TROUGH. /EC/

&&

.AVIATION...CONDITIONS WILL DETERIORATE THIS AFTERNOON INTO THE
EVENING AS A STRONG STORM SYSTEM MOVES INTO THE REGION.  VFR FLIGHT
CATEGORIES WILL LOWER TO MVFR THROUGH THE REMAINDER OF THE EVENING.
SOME SITES WILL POSSIBLY DROP TO BRIEF PERIODS OF IFR FLIGHT
CATEGORIES WHEN AFFECTED BY A THUNDERSTORM. WINDS WILL ALSO REMAIN
HIGH...WITH SUSTAINED CONTINUING AT 20-25 KT WITH GUSTS OF AROUND
40KT.  THE DELTA REGION WILL CONTINUE TO HAVE A LITTLE HIGHER
WINDS.  WINDS AND FLIGHT CATEGORIES WILL BEGIN TO IMPROVE AFTER
MIDNIGHT FOR THE ENTIRE REGION WHEN THE FRONT MOVES OUT OF EASTERN
PORTIONS OF THE AREA.  GLH AND GWO WILL BE THE FIRST TO BEGIN
IMPROVING...PROBABLY AROUND 03-05Z...AND WE WILL SEE A GRADUAL
IMPROVEMENT OF REMAINING SITES FROM NORTHWEST TO SOUTHEAST THROUGH
THE NEXT FEW HOURS. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       47  66  35  69 /  89   6   0   5
MERIDIAN      48  68  36  68 /  99  11   0   5
VICKSBURG     48  65  36  70 /  71   4   0   5
HATTIESBURG   51  72  38  70 /  91  14   0   5
NATCHEZ       46  65  37  69 /  70   4   0   5
GREENVILLE    45  60  36  63 /  70   4   0   5
GREENWOOD     46  58  35  64 /  94   6   0   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR MSZ018-019-025>066-
     072>074.

LA...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR ARZ074-075.

&&

SHORT TERM/AVIATION: 14
LONG TERM: EC
Hazardous weather outlook, Feb 24, 3:13 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CST SAT FEB 24 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
252113-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
313 PM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
AN OUTBREAK OF SEVERE WEATHER IS EXPECTED ACROSS THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON THROUGH THIS EVENING WITH
WIDESPREAD DAMAGING WINDS AND SIGNIFICANT TORNADOES POSSIBLE.

A POWERFUL STORM SYSTEM MOVING INTO THE MID MISSISSIPPI VALLEY
REGION LATE TODAY HAS SET THE STAGE FOR A POTENTIALLY DANGEROUS
OUTBREAK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI.

FAVORABLE CONDITIONS FOR SCATTERED SEVERE STORMS CAPABLE OF
PRODUCING TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS HAVE
DEVELOPED ALONG AND WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON.
THE FAVORABLE AREA FOR SEVERE STORMS WILL SHIFT INTO CENTRAL AND
SOUTHERN MISSISSIPPI DURING THE EARLY TO MID EVENING HOURS AS THE
RISK FOR SIGNIFICANT TORNADOES...VERY LARGE HAIL...AND DAMAGING
WINDS CONTINUES.

BY 7 PM...AN INTENSE SQUALL LINE WILL EXTEND ALONG THE
MISSISSIPPI RIVER. THE LINE WILL REACH THE INTERSTATE 55 CORRIDOR
BY 9 PM...AND THEN THE HIGHWAY 45 CORRIDOR AROUND MIDNIGHT. THIS
LINE WILL BE THE FINAL ROUND OF POTENTIALLY DAMAGING WINDS AS IT
SWEEPS EAST ACROSS THE OUTLOOK AREA.

RESIDENTS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
MUCH OF MISSISSIPPI SHOULD CLOSELY MONITOR THE WEATHER SITUATION
AS WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. PEOPLE PLANNING
OUTDOOR ACTIVITIES THROUGH THIS EVENING SHOULD ENSURE THAT THEY
HAVE WEATHER INFORMATION READILY AVAILABLE...AND HAVE A PLAN TO
MOVE TO A PLACE OF SAFETY IF SEVERE WEATHER APPROACHES.

...NON PRECIPITATION...
A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA THIS
EVENING. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH
WILL CONTINUE TO BE COMMON ACROSS THE AREA. THERE WILL BE AN
ENHANCED RISK OF STRONGER WINDS ACROSS WESTERN PORTIONS OF THE
OUTLOOK AREA WHERE SOUTHERLY WIND GUSTS WILL APPROACH 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY...
ANOTHER POWERFUL STORM SYSTEM IS EXPECTED TO DEVELOP OVER THE
CENTRAL UNITED STATES DURING THE MID WEEK. THIS SYSTEM COULD
BRING A POTENTIAL FOR SEVERE WEATHER TO THE OUTLOOK AREA
THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEED THIS AFTERNOON	THROUGH THIS EVENING.
OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Feb 24, 4:18 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND DMG HAMBURG                 33.23N 91.80W
02/24/2007                   ASHLEY             AR   PUBLIC

            DAMAGE TO ROOF OF FORD DEALERSHIP IN HAMBURG. ROOF BLOWN
            INTO PARKING LOT ON TOP OF CARS.

0400 PM     NON-TSTM WND DMG PORTLAND                33.24N 91.51W
02/24/2007                   ASHLEY             AR   PUBLIC

            DAMAGE TO HOMES IN PORTLAND.

&&

JCULIN
Local storm report, Feb 24, 4:23 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             VICKSBURG               32.33N 90.87W
02/24/2007  E0.50 INCH       WARREN             MS   TRAINED SPOTTER

            DIME HAIL REPORTED 1 MILE EAST OF THE RIVER BRIDGE IN
            VICKSBURG

&&

JCULIN
Local storm report, Feb 24, 4:48 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             CROSSETT                33.13N 91.97W
02/24/2007  E1.00 INCH       ASHLEY             AR   LAW ENFORCEMENT

            QUARTER HAIL REPORTED

0430 PM     TORNADO          NORTH CROSSETT          33.17N 91.94W
02/24/2007                   ASHLEY             AR   PUBLIC

            TORNADO REPORTED ON THE GROUND IN NORTH CROSSETT

&&

JCULIN

The radar

The Shreveport radar (KSHV), 184 km away, was scanning. The volume nearest the first event began at 23:27 UTC.

Open the radar archive at this moment

Event by event

8 hail, 4 tornado, 3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morehouse

When
February 24, 5:30 PM CST to 5:35 PM CST
Where
Morehouse County, 1 mi SW of Bastrop to 3 mi E of Bastrop
Measured
65 kt (75 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
32.770, -91.912

Several trees and a few power lines were blown down around Bastrop.

Hail, Morehouse

When
February 24, 5:38 PM CST to 5:53 PM CST
Where
Morehouse County, 5 mi E of Bastrop to 7 mi SE of Bonita
Measured
0.75 in hail
Reported by
Public
Coordinates
32.780, -91.814

Hail, West Carroll

When
February 24, 5:52 PM CST to 6:05 PM CST
Where
West Carroll County, 9 mi W of Oak Grove to 3 mi N of Oak Grove
Measured
0.75 in hail
Reported by
Public
Coordinates
32.870, -91.535

Thunderstorm Wind, West Carroll

When
February 24, 5:55 PM CST
Where
West Carroll County, 3.27 mi E of Goodwill
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
32.780, -91.514

One home sustained roof damage in the Goodwill Community.

Hail, Richland

When
February 24, 5:58 PM CST to 6:13 PM CST
Where
Richland County, 10 mi SW of Alto to 3 mi N of Archibald
Measured
0.75 in hail
Reported by
Public
Coordinates
32.268, -91.991

Thunderstorm Wind, Richland

When
February 24, 6:00 PM CST to 6:03 PM CST
Where
Richland County, Rayville to 2 mi E of Rayville
Measured
61 kt (70 mph) measured gust
Property damage
$70,000
Reported by
Trained Spotter
Coordinates
32.480, -91.750

Along I-20, a trained spotter measured a 70 mph wind gust in Rayville. Additionally, a large double-post road sign was blown down along I-20 at exit 145.

Hail, Richland

When
February 24, 6:00 PM CST to 6:11 PM CST
Where
Richland County, 6 mi N of Rayville to 13 mi NE of Rayville
Measured
0.75 in hail
Reported by
Public
Coordinates
32.567, -91.750

Hail, West Carroll

When
February 24, 6:10 PM CST to 6:22 PM CST
Where
West Carroll County, 7 mi WNW of Epps to 3 mi S of Pioneer
Measured
0.75 in hail
Reported by
Public
Coordinates
32.639, -91.591

Hail, East Carroll

When
February 24, 6:28 PM CST to 6:40 PM CST
Where
East Carroll County, 12 mi SW of Lake Providence to 4 mi S of Lake Providence
Measured
0.88 in hail
Reported by
Public
Coordinates
32.677, -91.326

Hail, Catahoula

When
February 24, 7:07 PM CST to 7:22 PM CST
Where
Catahoula County, 5 mi WSW of Jonesville to 7 mi NE of Jonesville
Measured
1.75 in hail
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
31.592, -91.908

Tornado, Catahoula

When
February 24, 7:13 PM CST to 7:14 PM CST
Where
Catahoula County, 1 mi S of Jonesville to 1 mi SE of Jonesville
Rating
EF1
Path length
1 mi
Path width
100 yd
Continued into
Concordia, La (JAN)
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
31.605, -91.830

This tornado touched down in Jonesville and heavily damaged or destroyed 6 mobile homes and caused minor damage to 3 other homes. Dozens of trees were also snapped or uprooted. The tornado continued to track east northeast and crossed the Tensas River into Concordia Parish. Further along the path, the tornado crossed the river again, back into Catahoula Parish and then crossed the river one last time as it moved into Concordia Parish.

Tornado, Concordia

When
February 24, 7:14 PM CST to 7:19 PM CST
Where
Concordia County, 2 mi W of Wildsville to 2 mi NNE of Wildsville
Rating
EF2
Path length
3.33 mi
Path width
300 yd
Continued into
Catahoula, La (JAN)
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
31.620, -91.834

After crossing the Tensas River at Jonesville, this tornado continued across wooded land just northwest of the Wildsville Community. Most of this track was not accessible by vehicle. However, the tornado intensified as it downed or snapped numerous trees. The tornado continued to track east northeast and crossed the Tensas River back into Catahoula Parish and then crossed the river one last time as it moved into Concordia Parish.

Tornado, Catahoula

When
February 24, 7:19 PM CST to 7:24 PM CST
Where
Catahoula County, 4 mi ENE of Jonesville to 7 mi ENE of Jonesville
Rating
EF2
Path length
3 mi
Path width
400 yd
Continued into
Concordia, La (JAN)
Crop damage
$150,000
Reported by
NWS Storm Survey
Coordinates
31.642, -91.767

After crossing the Tensas River back into Catahoula Parish, this tornado continued across wooded and open farm land. Most of this track was not accessible by vehicle. However, the tornado intensified as it downed or snapped numerous trees. The tornado continued to track east northeast and crossed the Tensas River back into Concordia Parish.

Hail, Madison

When
February 24, 7:20 PM CST to 7:33 PM CST
Where
Madison County, 9 mi W of Quimby to 7 mi S of Tallulah
Measured
0.75 in hail
Reported by
Public
Coordinates
32.230, -91.374

Tornado, Concordia

When
February 24, 7:24 PM CST to 7:38 PM CST
Where
Concordia County, 6 mi WSW of Dunbarton to 3 mi WNW of Clayton
Rating
EF2
Path length
10 mi
Path width
500 yd
Property damage
$300,000
Crop damage
$300,000
Reported by
NWS Storm Survey
Coordinates
31.687, -91.764

After crossing the Tensas River back into Concordia Parish, the tornado was at it most intense and widest point. Hundreds of trees were mangled, snapped and uprooted. Numerous power lines were also taken down and mangled along the path. Near Dunbarton, 2 mobile homes were destroyed as the tornado continued toward Clayton. Far the most part, this tornado remained over rural areas with much of the path not accessible by vehicle. The total path length, as it crossed the each parish line several times, was 17 miles. The widest point was 500 yards in Concordia Parish.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyThe tornado archive for Louisiana, 2007Warnings in Louisiana, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13957, 14186, 14187, 14191, 14195, 14192, 14193, 14194, 14196, 14286, 14287, 14288, 14289, 14291, 14290.